# SDR CALA9601717

- Difficulty date: December 1, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N71828
- Make and model: Doug DC-9-82
- Aircraft serial: 49488
- Engine: Pwa JT8D217A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fod
- Location: Nr 1
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

THE NR 1 ENG AUTO SHUTDOWN WHILE CRUISING AT 31,000 FT.  THE A/C WAS DIVERTED TO PHX WHERE IT LANDED WITHOUT INCIDENT. INSPECTION FOUND ICE BUILD-UP IN FORWARD LAV PANEL. BLUE ICE WAS SUSPECTED AS CAUSE OF ENGINE FAILURE. THE 6TH, 7TH, 8TH AND 13TH STAGES OF NR 1 ENG COMPRESSOR WERE BORESCOPED WITH NO DAMAGE FOUND.  THE NR 1 ENG WAS RUN TO TAKEOFF POWER AND ALL PARAMETERS WERE NORMAL.  THE FORWARD LAV WAS FLUSHED SEVERAL TIMES AND SERVICED WITH BLUE WATER, NO LEAKS WERE DETECTED.  NO SPECIFIC PART WAS IDENTIFIED AS FAILED.  THE FILL CHECK VALVE, TOILET TANK DRAIN VALVE, LAV FLUSH MOTOR AND LAV WASTE DRAIN VALVE WERE REMOVED AND REPLACED AS A PRECAUTIONARY MEASURE.
